Alert archive / Maryland / Tornado Warnings in 2008

Tornado Warning 23, NWS Wakefield, VA

April 28, 2008Dorchester County, Maryland

NWS Wakefield, VA issued this tornado warning at Apr 28, 2008, 4:24 PM EDT for Dorchester County, Maryland. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2008, 4:24 PM EDT (20:24 UTC)
Expired
Apr 28, 2008, 5:15 PM EDT
In force
51 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Dorchester County, MD

The radar

The Dover AFB radar (KDOX), 76 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 282024
TORAKQ
MDC019-282115-
/O.NEW.KAKQ.TO.W.0023.080428T2024Z-080428T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
424 PM EDT MON APR 28 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL DORCHESTER COUNTY IN SOUTHEAST MARYLAND...

* UNTIL 515 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  HOOPERSVILLE...OR 13 MILES SOUTHEAST OF COVE POINT...MOVING EAST AT
  36 MPH.

* THE TORNADO WILL BE NEAR...
  WINGATE AND ANDREWS BY 430 PM EDT...
  ELLIOTT BY 435 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3847 7599 3836 7593 3837 7592 3832 7591
      3829 7592 3828 7601 3825 7611 3827 7613
      3825 7612 3823 7617 3830 7623
TIME...MOT...LOC 2024Z 249DEG 31KT 3829 7615

$$

HURLEY
1 follow-up statement
000 
WWUS51 KAKQ 282031
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT MON APR 28 2008

MDC019-282115-
/O.CON.KAKQ.TO.W.0023.000000T0000Z-080428T2115Z/
DORCHESTER MD-
431 PM EDT MON APR 28 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTH
CENTRAL DORCHESTER COUNTY...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WINGATE...OR 17
MILES EAST OF COVE POINT...MOVING EAST AT 36 MPH.

THE TORNADO WILL BE NEAR...
  ELLIOTT BY 435 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3836 7593 3837 7592 3832 7591 3830 7592
      3828 7601 3826 7608 3837 7613 3847 7599
TIME...MOT...LOC 2031Z 249DEG 31KT 3831 7608

$$

HURLEY

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 2:59 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 28, 2:59 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT MON APR 28 2008

.SYNOPSIS...
A COLD FRONT MOVES OFF THE COAST TONIGHT. A TROF OF LOW PRESSURE
MOVES ACROSS THE AREA TUESDAY MORNING. HIGH PRESSURE BUILDS INTO
THE AREA TUESDAY NIGHT THROUGH THURSDAY. A WARM FRONT APPROACHES
FROM THE WEST BY FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WILL BE BRIEF...DUE TO ONGOING CONVECTION. CDFRNT MOVES ACROSS FA
THRU ERLY EVE THEN OFFSHORE AFTR MIDNITE. THIS IS A FEW HRS QUICKER
THAN XPCTD. WILL CONT POPS THRU EVE HRS...THEN TAPER OFF W-E.

NXT SYSTM TO EFFECT RGN IS UPR LVL LOW MOVG QUICKLY SE ACROSS OHIO
VLLY. THIS FTR PROGGED TO CROSS THE MTS AFTR MIDNITE. APPEARS THAT
ENUF MSTR / LIFT ACCOMPANIES THIS SYSTM TO PRODUCE SCT SHWRS ACROSS
WRN PIEDMONT AREAS BY 12Z TUE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
UPL LVL SYSTM MOVES ACROSS RGN TUE AM WITH LOW CHC POPS...MAINLY
ACROSS NRN HALF OF FA. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTM
TUE NITE. WITH CLRG SKIES...WILL ALL DEPEND ON WHETHER WNDS
DECOUPLE...BUT SCT FROST PSBL ACROSS PRTNS OF THE LWR MD ERN SHORE
AND INLAND SCTNS OF THE VA PIEDMONT WED AM AS TMPS DROP INTO M-U30S.
DRY WITH A WRMG TREND WED AND THU.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
DRIER/WRMR WX RETURNS FOR THU THROUGH SAT. HI PRES MVS OFF THE
CST. A WRMFNT OR BACKDOOR BNDRY WILL LAY NR THE NNE CTYS THU AFTN
INTO SAT MRNG. A CDFNT WILL APPROACH FM THE W SAT...THEN CROSS
THE AREA SAT NGT AND THE FIRST PART OF SUN. WILL MAINTAIN DRY WX
WED NGT THRU FRI NGT...THEN HAVE SLGT CHC TO CHC POPS...GENLY FM
SAT AFTN THROUGH SUN.

MAX TEMPS WILL RANGE FM THE UPR 60S TO LWR 80S...WITH FRI AND SAT
LIKELY BEING THE WRMEST DAYS. MIN TEMPS WILL RANGE THRU THE 40S TO
ARND 50 THU...THEN GENERALLY IN THE 50S FRI THRU SUN.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CURRENT RADAR SHOWING TWO AREAS OF PRECIP ACROSS AREA...PERSISTENT
SHRA FROM HAMPTON ROADS THROUGH DELMARVA AND HEAVY THUNDERSTORMS IN
BROKEN LINES STRETCHING FROM THE BWI TO RDU. THESE STORMS ARE JUST
AHD OF CD FRNT THAT HAS BEEN APPRCHNG THE RGN TDA. XPCT STORMS WITH
HEAVY RAIN AND OCCNL LGTG AND IFR/MVFR CIGS/VSBYS TO CONT MOVING NE
AFFECTING RIC BY 19Z...PHF BY 20Z AND ECG/ORF BY 21Z. HVY PRECIP TO
REACH SBY THIS EVENING.

PRECIP TO END WITH FROPA OVERNIGHT...MVFR CIGS TO ERODE TO VFR FROM
W TO E...06Z FOR RIC ...12Z FOR SBY/ECG.

HIGH PRESSURE BUILDS IN ACROSS THE REGION EARLY TUE AND THEN
HOLDS IN PLACE FOR THE REMAINDER OF THE WEEK...WITH A RETURN OF
MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS THRU
FRIDAY.

&&

.MARINE...
SEAS AT BUOY 44009 STILL RUNNING BTWN 6 AND 7 FT THIS MORNING.
EXPECT SEAS TO BUILD TO AOA 5 FT FARTHER TO THE S AND ACROSS ALL
ATLANTIC WATERS BY EARLY AFTERNOON...ALONG WITH INCREASING S WINDS
AS A STRONG COLD FRONT APPROACHES FROM THE W. GUSTS TO 30 KT
POSSIBLE LATER TODAY AS THE FRONT DRAWS CLOSER. WINDS BECOME SW
THIS EVENING...AND THEN NW BY EARLY TUE BEHIND THE COLD FRONT.

WINDS WILL ALSO INCRS OVER CHES BAY AND CURRITUCK SOUND LATER THIS
MORNING THROUGH EVENING (GUSTS TO 20 KT). WINDS EASE TO BLO 20 KT
LATE THIS EVENING AS THE FRONT MOVES THROUGH.

HI PRES WILL BLD INTO/OVR THE AREA FOR LATER TUE THRU WED...THEN
MOVES OFF THE MID ATLC/SE CST FOR THU THRU FRI.

&&

.CLIMATE...
INCLUDING RAINFALL THROUGH 9AM...RICHMOND HAS RECORDED 7.32 INCHES
IN THE MONTH OF APRIL WHICH IS MORE RAINFALL THAN ANY APRIL SINCE
1918 WHEN 8.02 INCHES FELL. THE ALL TIME APRIL PRECIPITATION RECORD
FOR RICHMOND IS 8.89 INCHES SET IN 1889. A GOOD AMOUNT OF RAIN WILL
FALL ACROSS EASTERN VA TODAY TODAY...THOUGH MOST LIKELY A HALF TO AN
INCH FOR THE RICHMOND METRO AREA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT TUESDAY FOR ANZ633-654-656-
     658.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...TMG
AVIATION...BAJ
MARINE...TMG
CLIMATE...BAJ
Hazardous weather outlook, Apr 28, 9:28 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
928 AM EDT MON APR 28 2008

ANZ650-652-291330-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-291330-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-291330-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-291330-
CURRITUCK SOUND-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291330-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
928 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 95. THE
TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND
10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Special weather statement, Apr 28, 2:04 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
204 PM EDT MON APR 28 2008

VAZ060-062>064-066>076-281900-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-ESSEX VA-GOOCHLAND VA-HANOVER
VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LUNENBURG VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-RICHMOND VA-WESTMORELAND VA-
204 PM EDT MON APR 28 2008

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING EASTWARD...

AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES WEST OF MILFORD TO 15 MILES WEST OF
CREWE...OR FROM 9 MILES WEST OF MILFORD TO 8 MILES NORTHEAST OF
KEYSVILLE...MOVING NORTHEAST AT 50 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
  WORSHAMS AROUND 210 PM EDT...
  SABOT AROUND 215 PM EDT...
  FORT A.P. HILL AROUND 220 PM EDT...
  WINTERHAM AROUND 225 PM EDT...
  SUPPLY AROUND 230 PM EDT...
  ROLLINS FORK AROUND 235 PM EDT...

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

WAMSLEY
Special weather statement, Apr 28, 3:04 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
304 PM EDT MON APR 28 2008

VAZ068-070-080-282000-
AMELIA VA-CHESTERFIELD VA-DINWIDDIE VA-
304 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING ACROSS DINWIDDIE COUNTY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL DINWIDDIE COUNTY...OR ABOUT 6 MILES
WEST OF DINWIDDIE...MOVING NORTHEAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SUTHERLAND AT 310 PM EDT.

WIND GUSTS TO 50 MPH AND HEAVY RAINFALL CAN BE EXPECTED WITH THIS
STORM.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

44
Local storm report, Apr 28, 3:38 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
338 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     3 SW DOLPHIN            36.81N 77.83W
04/28/2008                   BRUNSWICK          VA   TRAINED SPOTTER

            TWO TREES DOWN OFF RT 633.

&&

BJACKSON
Local storm report, Apr 28, 3:51 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          1 E COLONIAL HEIGHTS    37.26N 77.38W
04/28/2008                   CHESTERFIELD       VA   NWS EMPLOYEE

            TORNADO REPORTED OFF TEMPLE AVE IN COLONIAL HEIGHTS FROM
            MULTIPLE SOURCES.

&&

BJACKSON
Local storm report, Apr 28, 3:58 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
358 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          1 E COLONIAL HEIGHTS    37.26N 77.38W
04/28/2008                   CHESTERFIELD       VA   NWS EMPLOYEE

            TORNADO REPORTED OFF TEMPLE AVE IN COLONIAL HEIGHTS FROM
            MULTIPLE SOURCES. REPORTS OF DAMAGE INCLUDING OVERTURNED
            CARS AT BEST BUY NEAR SOUTHPARK MALL.

&&

BJACKSON
Local storm report, Apr 28, 4:01 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
401 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TORNADO          3 SE COLONIAL HEIGHTS   37.23N 77.36W
04/28/2008                   CITY OF PETERSBURG VA   LAW ENFORCEMENT

            TORNADO DAMAGE REPORTED AT INTERSECTION OF PUDDLEDOCK AND
            TEMPLE AVE.

&&

BJACKSON

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:51 PM EDTSevere Thunderstorm WarningAKQDorchester, Wicomico39 min

Nearby

Tornado Warnings in Maryland, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.